Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 18, NWS San Diego, CA

November 12, 2011

NWS San Diego, CA issued this small craft advisory at Nov 12, 2011, 5:25 PM PST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2011, 5:25 PM PST (01:25 UTC)
Expired
Nov 12, 2011, 8:00 PM PST
In force
3 hr
Issued by
NWS San Diego, CA

The text

As transmitted, in the capitals the NWS used until 2016.

162 
WHUS76 KSGX 130125
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
525 PM PST SAT NOV 12 2011

...SMALL CRAFT ADVISORY THIS EVENING...

.STRONG EAST WINDS OVER THE OUTER COASTAL WATERS WILL CONTINUE
THIS EVENING AND DECREASE LATE TONIGHT.

PZZ775-130400-
/O.NEW.KSGX.SC.Y.0018.111113T0125Z-111113T0400Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
525 PM PST SAT NOV 12 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

* WINDS AND WAVES: EAST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MM
1 follow-up statement
332 
WHUS76 KSGX 130411
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
811 PM PST SAT NOV 12 2011

...SMALL CRAFT ADVISORY IS EXPIRED...

.WINDS HAVE DECREASED OVER THE COASTAL WATERS.

PZZ775-130515-
/O.EXP.KSGX.SC.Y.0018.000000T0000Z-111113T0400Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
811 PM PST SAT NOV 12 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

MM

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 1:35 PM PST, 3 hours 50 minutes earlier.

Area forecast discussion, Nov 12, 1:35 PM PST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
135 PM PST SAT NOV 12 2011

.SYNOPSIS...
UPPER LEVEL LOW OFF THE SOUTHERN CALIFORNIA COAST WILL CONTINUE TO
TRACK SOUTHEAST OFFSHORE...SPREADING PERIODS OF MODERATE TO HEAVY
RAIN ACROSS SOUTHERN CALIFORNIA THROUGH TONIGHT. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE AS WELL...ESPECIALLY OVER THE COASTAL
WATERS AND PORTIONS OF SAN DIEGO AND ORANGE COUNTIES.  THE STORM
WILL THEN MAKE LANDFALL ON SUNDAY OVER NORTHWEST MEXICO...PULLING
ANY FURTHER SHOWER THREAT AWAY FROM THE AREA BY THE AFTERNOON.  FAIR
AND MILD WEATHER WILL RETURN NEXT WEEK UNDER DRY NORTHWEST FLOW
ALOFT AND BUILDING HIGH PRESSURE.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY CONTINUES TO SHOW A POTENT UPPER LEVEL LOW NEAR
30.6 NORTH AND 122 WEST SLOW MOVING EAST SOUTHEASTWARD THIS
AFTERNOON...AS A PRETTY DECENT VORTICITY MAX WRAPS AROUND THE BACK
SIDE OF THE LOW.  THERE IS ALSO PLENTY OF UPPER LEVEL JET SUPPORT
WITH THIS SYSTEM...AS IT TAKES AIM AT NORTHERN BAJA.  AS A
RESULT...THIS PLACES SOUTHERN CALIFORNIA IN THE PERFECT LOCATION OF
DIFLUENT FLOW ALOFT TO ENHANCE THE SECOND AND STRONGER BAND OF
PRECIPITATION.  IN FACT...CURRENT RADAR IMAGERY SHOWS A WIDE SWATH
OF LIGHT AND MODERATE RAIN SPREADING ACROSS THE COASTAL WATERS AND
SAN DIEGO COUNTY THIS AFTERNOON...WITH HEAVIER SHOWERS EMBEDDED
WITHIN THIS AREA.  THERE HAS EVEN BEEN A FEW LIGHTNING STRIKES OFF
THE COAST...AND MODELS SHOW SOME DECENT LIFT INDICES AND CAPE VALUES
MOVING ACROSS THE CALIFORNIA AND MEXICO BORDER THIS EVENING.

THEREFORE...IT WILL BE A SOGGY AFTERNOON AND EVENING FOR MUCH OF THE
AREAS...WITH PERIODS OF MODERATE TO HEAVY RAIN AS WELL AS ISOLATED
THUNDERSTORMS.  THE SLOW MOVEMENT AND TRACK OF THE STORM...EXTREME
SOUTHERN AREAS WILL LIKELY BE THE HARDEST HIT...WITH ONLY SCATTERED
SHOWERS AT BEST MAKING IT UP INTO THE SAN BERNARDINO MOUNTAINS.  AT
THIS TIME...RAINFALL TOTALS ARE STILL RANGING BETWEEN A TENTH AND
ABOUT TWO THIRDS OF AN INCH...BUT COULD EXCEED AN INCH TO AN INCH IN
A HALF LATER THIS EVENING ACROSS PORTIONS OF SAN DIEGO COUNTY.
THEREFORE...IF PERIODS OF MODERATE AND HEAVY RAIN CONTINUE TO FALL
IN THIS AREA...FOR AN URBAN AND SMALL STREAM FLOOD ADVISORY MAY BE
NEEDED.  WILL CONTINUE TO MONITOR OVER THE NEXT FEW HOURS.  THINGS
WILL TURN MORE SHOWERS LATE TONIGHT AND ON SUNDAY THOUGH...AS DRIER
NORTHWESTERLY FLOW STARTS TO FILTER INTO THE REGION AS THIS UPPER
LEVEL LOW MOVES INTO ACROSS BAJA AND NORTHERN MEXICO.
THEREFORE...EXPECT THE PRECIPITATION CHANCE TO DECREASE THROUGH THE
DAY.

A FLAT RIDGE OF HIGH PRESSURE WILL THEN DEVELOP OVER THE WEST FOR
MUCH OF THE WORK WEEK.  EXPECT DRIER CONDITIONS TO PREVAIL...WITH
TEMPERATURES RETURNING TO NORMAL RANGES.  HOWEVER...MODELS ARE
STARTING TO HINT AT ANOTHER TROUGH DEVELOPING ALONG THE WEST COAST
FOR NEXT WEEKEND.  ALTHOUGH IT IS STILL TO EARLY TO TELL...MORE
UNSETTLED AND COOLER WEATHER MAY RETURN.

&&

.AVIATION...
122100Z...SCT TO WIDESPREAD -RA/RA WILL CONTINUE OVER AND W OF MTNS
THROUGH 13/0600 UTC WITH SCT/TEMPO BKN CLDS 1500-2500 FT MSL AND
OVC-BKN CLDS 3500-5000 FT MSL WITH TOPS FL120-FL200. VIS WILL BE
3-5SM IN -RA/RA/BR AND AOB 2SM IN AREAS OF +RA. ISOL TSRA WILL BE
POSSIBLE THROUGH 13/0600 UTC OVER THE COASTAL WATERS AND SOUTHERN
SAN DIEGO COUNTY. OVER DESERTS...-RA WILL BE A LITTLE LESS
FREQUENT...BUT WILL CAUSE PERIODIC 3-5SM VSBY AND BKN CIGS 2000-3000
FT MSL. OVER ENTIRE AREA...-RA AND CLDS DECREASING SOMEWHAT
13/0600-13/1200 UTC. AFTER 13/1200 UTC...SCT-FEW CLDS IN THE
FL030-FL100 LAYER AND ONLY AN ISOL -SHRA OR TWO.

&&

.MARINE...
A NORTHWEST SWELL AND LOCALLY WIND DRIVEN SOUTHWEST SWELL IS
RESULTING IN INCREASED SURF. A HIGH SURF ADVISORY IS IN EFFECT FOR
THE SAN DIEGO COUNTY AND ORANGE COUNTY BEACHES UNTIL 10 PM PST
TODAY.

WINDS AND COMBINED SEAS OVER THE COASTAL WATERS DECREASED THROUGHOUT
THE MORNING...SO THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT WAS
ALLOWED TO EXPIRE. STILL...SEAS WILL REMAIN SOMEWHAT ELEVATED AND
WINDS WILL BE GUSTY AT TIMES...MAKING FOR BUMPY CONDITIONS.

THE LOW PRESSURE SYSTEM WILL ALSO PRODUCE A SLIGHT CHANCE OF
THUNDERSTORMS OVER THE COASTAL WATERS THROUGH THIS AFTERNOON.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY UNTIL 10 PM PST THIS EVENING FOR THE ORANGE
     COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL AREAS.

PZ...NONE.

&&

PUBLIC...PALMER
AVIATION/MARINE...HARRISON
Hazardous weather outlook, Nov 12, 3:14 PM PST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
314 PM PST SAT NOV 12 2011

CAZ050-058-062-132315-
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY DESERTS-
314 PM PST SAT NOV 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD RAIN...OCCASIONALLY HEAVY...INTO EARLY EVENING THEN
TAPERING TO SCATTERED SHOWERS.

URBAN AND SMALL STREAM FLOODING WILL OCCUR WITH PONDING OF WATER FOR
LOW LYING AND POORLY DRAINED AREAS IN SAN DIEGO COUNTY. RAINFALL WILL
ALSO IMPACT MOUNTAINS AND THE DESERTS IN SAN DIEGO COUNTY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ048-055>057-060-061-132315-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
314 PM PST SAT NOV 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD LIGHT RAIN WILL IMPACTS AREAS SOUTH OF I-10 INTO
LATE THIS AFTERNOON...THEN SCATTERED SHOWERS.

THE RAIN WILL BE LOCALLY HEAVY NEAR THE SAN DIEGO COUNTY LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

PZZ750-775-132315-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
314 PM PST SAT NOV 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD RAIN AND LOW VISIBILITIES THROUGH EARLY EVENING.
HIGH SURF ADVISORY CONTINUES THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ042-043-132315-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
314 PM PST SAT NOV 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD RAIN AND LOW VISIBILITIES THROUGH EARLY EVENING.
HEAVIEST RAIN FOR SAN DIEGO COAST. HIGH SURF ADVISORY CONTINUES
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

TARDY

In the hours before

Local storm report, Nov 12, 4:03 PM PST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
403 PM PST SAT NOV 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HEAVY RAIN       SAN DIEGO               32.72N 117.16W
11/12/2011  M1.23 INCH       SAN DIEGO          CA   ASOS

            0.40 PAST HOUR AT LINDBERGH FIELD ASOS

&&

ATARDY

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.